since taking garlic supplements for reduction of cholesterol i have noted that i am experiencing more symptoms of cystitis
I would think that since garlic can burn the mouth, tongue, stomach and intestinal tract, if enough was spilling into the urine it could cause burning there too. You might try drinking more water if you dont drink much. It might help to dilute these effects, if you want to try to continue with the garlic. If not, then you may just want to discontinue the garlic.
Whether you are having an actual bladder or urinary tract infection (cystitis) or chronic bladder or urethra pain and inflammation (intersistial cystitis) the one hard and fast rule is that there is no hard and fast rule. Different people are sensitive to different things - trial and error is often the best way to figure out what triggers your pain, then you can work on avoiding the offending items. It's interesting that I didn't find garlic listed at all on the bladder friendly diet (download from www.ic-network.com/diet/ ) nor are any supplements listed. I do know preservatives are known to trigger painful attacks and many people have problems with supplements. If you suspect a certain item is causing you problems, stop using it for 10 days, then use it a lot over the next couple of days. If it causes your pain, then you know you have found a trigger. I hope I have helped you a bit in your search for what is causing your bladder pain.
I've been using garlic pills and alfalfa pills for my IC. And works miracles, specially when I'm stressed out and my spasm are bad. But I only take 1pill of each. Daily with food. I was going to take marshmallow root tea, but my Urologist doctor told me it can cause liver bleeding and other. Hope you get feeling better soon. I know what you are going through. Blessing.
- Garlic Information for Consumers
- Garlic Information for Healthcare Professionals (includes dosage details)
- Side Effects of Garlic (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Mar 2013 • 2 answers
Posted 20 Aug 2013 • 2 answers
Posted 5 May 2015 • 1 answer
Posted 27 Nov 2015 • 1 answer
Posted 7 Oct 2016 • 0 answers